Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS Tampa Bay, FL

December 8, 2014

NWS Tampa Bay, FL issued this small craft advisory at Dec 8, 2014, 2:39 PM EST. It took effect at Dec 8, 2014, 10:00 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 2:39 PM EST (19:39 UTC)
In effect from
Dec 8, 2014, 10:00 PM EST
Expired
Dec 10, 2014, 3:00 AM EST
In force
29 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WHUS72 KTBW 081939
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
239 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IN EFFECT LATE TONIGHT...

.WINDS WILL INCREASE TO ADVISORY LEVELS LATE TONIGHT AND INTO THE
DAY TOMORROW AS STRONG NORTHWEST WINDS WILL PUSH INTO THE AREA
BEHIND A COLD FRONT. WINDS WILL REMAIN NEAR 20 KNOTS FOR MANY
AREAS BEYOND TOMORROW AFTERNOON AND THE SMALL CRAFT ADVISORY MAY
BE EXTENDED INTO TUESDAY EVENING AND WEDNESDAY. 

GMZ850-853-870-873-090345-
/O.NEW.KTBW.SC.Y.0039.141209T0300Z-141209T2100Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
239 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM EST TUESDAY. 

* WINDS AND WAVES: NORTH WINDS INCREASING TO AROUND 20 KNOTS LATE
  TONIGHT AND INTO THE DAY TOMORROW. SEAS WILL BUILD TO AS HIGH AS
  5 FEET WELL OFFSHORE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ856-876-090345-
/O.NEW.KTBW.SC.Y.0039.141209T0600Z-141209T2100Z/
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
239 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST
TUESDAY. 

* WINDS AND WAVES: NORTH WINDS INCREASING TO AROUND 20 KNOTS LATE
  TONIGHT AND INTO THE DAY TOMORROW. SEAS WILL BUILD TO AS HIGH AS
  5 FEET WELL OFFSHORE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
3 follow-up statements
846 
WHUS72 KTBW 090858
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
358 AM EST TUE DEC 9 2014

...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE TONIGHT...

.WINDS WILL INCREASE TO ADVISORY LEVELS TODAY AND PERSIST INTO 
TONIGHT. 

GMZ850-853-856-870-873-876-091700-
/O.EXT.KTBW.SC.Y.0039.000000T0000Z-141210T0800Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
358 AM EST TUE DEC 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTH WINDS INCREASING TO AROUND 20 KNOTS THIS
  AFTERNOON PERSISTING INTO TONIGHT. SEAS WILL BUILD TO AS HIGH AS
  6 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
155 
WHUS72 KTBW 091513
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1013 AM EST TUE DEC 9 2014

...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE TONIGHT...

.WINDS WILL INCREASE TO ADVISORY LEVELS TODAY AND PERSIST INTO
TONIGHT.

GMZ850-853-856-870-873-876-100800-
/O.CON.KTBW.SC.Y.0039.000000T0000Z-141210T0800Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
1013 AM EST TUE DEC 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
WEDNESDAY. 

* WINDS AND WAVES: NORTH WINDS INCREASING TO AROUND 20 KNOTS 
  THIS AFTERNOON PERSISTING INTO TONIGHT. SEAS WILL BUILD TO AS 
  HIGH AS 6 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
794 
WHUS72 KTBW 100808
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
308 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY THIS MORNING...

.WINDS AND SEAS WILL REMAIN ELEVATED THIS MORNING...BUT WINDS AND
SEAS WILL GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT.

GMZ850-853-856-870-873-876-101500-
/O.EXP.KTBW.SC.Y.0039.000000T0000Z-141210T0800Z/
/O.NEW.KTBW.SC.Y.0040.141210T0808Z-141210T1500Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
308 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: NORTH WINDS INCREASING TO AROUND 20 KNOTS 
  THIS AFTERNOON PERSISTING INTO TONIGHT. SEAS WILL BUILD TO AS 
  HIGH AS 6 FEET WELL OFFSHORE. 


* WINDS AND WAVES: NORTH WINDS 20 KNOTS WITH SEAS 4 TO 6 FEET OVER
  THE OUTER WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33
KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 10:15 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Dec 8, 10:15 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1015 AM EST MON DEC 8 2014

.UPDATE...
A LOW STRATUS DECK IS IN PLACE ACROSS THE AREA THIS MORNING WHICH
WILL HAVE A SIGNIFICANT IMPACT ON THE FORECAST FOR THE DAY.
MORNING RAOB REVEALED AMPLE LOW-LEVEL MOISTURE UP TO ABOUT 5KFT OR
SO BEFORE THE COLUMN DRIES SIGNIFICANTLY. THERE IS JUST ENOUGH
MOISTURE IN THE LOWER LEVELS FOR A FEW LIGHT SPRINKLES BUT
OVERALL QPF WILL BE VERY LOW.

WITH THIS DENSE CLOUD COVER THIS MORNING THE TEMPERATURE FORECAST
WILL BE VERY TRICKY. TEMPS ARE HOVERING IN THE UPPER 50S TO AROUND
60 ACROSS MUCH OF THE AREA AND HAVE NOT VARIED MUCH OVER THE PAST
FEW HOURS. THAT BEING SAID...I LOWERED FORECAST HIGH TEMPS 2-4
DEGREES ACROSS THE AREA FROM THE PREVIOUS FCST AND THAT MAY NOT BE
ENOUGH. IT REALLY DEPENDS ON HOW MUCH CLEARING WE SEE. MODEL
CROSS-SECTIONS SUPPORT FAR SOUTHERN ZONES SEEING THE BEST CHANCE
OF CLEARING. IN FACT...MOST RECENT VISIBLE SATELLITE IMAGE SHOWS
THE CLEARING ALREADY STARTING TO OCCUR DOWN SOUTH SO THE TEMP
FORECAST THERE LOOKS GOOD. UPDATED FORECAST PACKAGE HAS ALREADY BEEN
SENT OUT.

&&

.AVIATION...
STARTING TO SEE BREAKS IN CLOUD COVER AT THE FAR SOUTHERN
TERMINALS. IFR/MVFR CIGS TO CONTINUE AROUND THE BAY AREA TERMINALS.
A FEW LIGHT SPRINKLES MAY BE POSSIBLE AROUND TPA...LAL AND PIE BUT
OVERALL IMPACT FROM -RA/DZ WILL BE MINIMAL. CIGS AND VSBY WILL BE THE
GREATEST CONCERN TODAY. MVFR/VFR CIGS WILL BE POSSIBLE FOR FAR
SOUTHERN TERMINALS. WILL SEND SOME AMENDED TAFS FOR ALL LOCATIONS
SHORTLY.

&&

.MARINE...
NORTH-NORTHEAST WINDS WILL INCREASE TO NEAR CAUTIONARY LEVELS
THROUGH THE REST OF TODAY AND WILL LIKELY EXCEED CAUTIONARY LEVELS
TONIGHT WITH A TIGHT PRESSURE GRADIENT IN PLACE. WIND SPEEDS WILL
REMAIN ELEVATED THROUGH THE NEXT FEW DAYS BEFORE THE GRADIENT
RELAXES AND WINDS DIMINISH DURING THE DAY ON WEDNESDAY. NO OTHER
HEADLINES ARE ANTICIPATED THROUGH THE END OF THE WEEK WITH HIGH
PRESSURE BUILDING SOUTHWARD ACROSS THE SOUTHEASTERN PART OF THE
COUNTRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  71  53  68  46 /  20  10   0   0
FMY  74  57  72  48 /  10  10   0   0
GIF  71  52  67  45 /  20  10   0   0
SRQ  72  55  68  48 /  10  10   0   0
BKV  69  47  66  38 /  20  10   0   0
SPG  69  58  68  52 /  10  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/AVIATION/FIRE WEATHER...11/MCKAUGHAN
MARINE...05/CARLISLE
DECISION SUPPORT...24/HUBBARD
Hazardous weather outlook, Dec 8, 4:30 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
430 AM EST MON DEC 8 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-090930-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
430 AM EST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...MARINE IMPACTS...
A SECONDARY COLD FRONT WILL MOVE ACROSS THE GULF WATERS ON
TUESDAY...ALLOWING WINDS TO INCREASE BACK UP TO AROUND 20 KNOTS
STARTING TONIGHT. THIS WILL PRODUCE HAZARDOUS BOATING CONDITIONS
FOR OPERATORS OF SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...MARINE IMPACTS...
WINDS WILL STAY IN THE 15 TO 20 KNOT RANGE OVER THE GULF WATERS ON
TUESDAY....PRODUCING HAZARDOUS BOATING CONDITIONS FOR OPERATORS
OF SMALL CRAFT. WINDS WILL SUBSIDE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.